Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 266, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 17, 2005, 5:51 PM CDT for Robertson County, Tennessee. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 17, 2005, 5:51 PM CDT (22:51 UTC)
- Expired
- Aug 17, 2005, 6:30 PM CDT
- In force
- 39 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Robertson County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.9 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 510 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 679 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 172254
SVROHX
TNC147-172330-
/O.NEW.KOHX.SV.W.0266.050817T2251Z-050817T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
551 PM CDT WED AUG 17 2005
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ROBERTSON COUNTY IN TENNESSEE
THIS INCLUDES THE CITY OF SPRINGFIELD
* UNTIL 630 PM CDT
* AT 545 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED TWO
SEVERE THUNDERSTORMS OVER EASTERN ROBERTSON COUNTY. ONE STORM WAS LOCATED
JUST EAST OF SPRINGFIELD AND THE OTHER STORM WAS 5 MILES SOUTHWEST OF WHITE
HOUSE. THE STORMS WERE MOVING EAST AT 7 MPH.
* THE SEVERE THUNDERSTORMS WILL BE NEAR...
CROSS PLAINS AND WHITE HOUSE BY 610 PM CDT
THESE ARE DANGEROUS STORMS. IF YOU ARE IN THEIR PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3662 8709 3647 8707 3642 8689 3643 8670
3664 8665
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 3:19 PM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Aug 17, 3:19 PM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 319 PM CDT WED AUG 17 2005 .DISCUSSION... AXIS OF UPPER RIDGE ORIENTED ACROSS THE GULF COAST THIS AFTERNOON. THIS POSITION OF THE RIDGE IS FAR ENOUGH TO THE SOUTH SO AS TO ALLOW FOR WESTERLIES TO PREVAIL ACROSS THE MID STATE. SEVERAL DISTURBANCES WILL MOVE EASTWARD THIS AFTERNOON AND TONIGHT BRINGING A CONTINUING CHANCE OF SHOWERS AND THUNDERSTORMS. LOW LEVEL DYNAMICS DO NOT LOOK ALL THAT STRONG ALONG THE WEAK STATIONARY BOUNDARY ACROSS KY. MOISTURE LEVELS INCREASE ON THURSDAY ALONG WITH A SLIGHTLY BETTER CHANCE OF SHOWERS AND STORMS. IN FACT...WILL GO WITH A LIKELY CHANCE OF SHOWERS AND STORMS. MAV GUIDANCE IS GOING CATEGORICAL...HOWEVER...I REALLY DO NOT SEE ANY OVERWHELMING DYNAMICS TO SUPPORT THIS. THEREFORE...WILL STICK WITH JUST LIKELY POPS. ON FRIDAY...THE UPPER HIGH BUILDS NORTHWARD ACROSS THE MID STATE. AS A RESULT...TEMPS WILL BE ON THE INCREASE. LATEST ETA 850 MB PROGGED TEMP FOR SAT 00Z INDICATES 23C. THIS WILL EASILY EQUATE TO MAX TEMPS WELL INTO THE MID TO UPPER 90S. FURTHERMORE...THE POSITIONING OF THE SFC HIGH WILL PROVIDE A HUMID SOUTHWESTERLY LOW LEVEL FETCH. NUMERIC GUIDANCE SUGGESTS MID 90S WITH LOW TO MID 70 DEWPOINTS. THIS TRANSLATES INTO HI VALUES OF 105 TO 110. ISOL SEVERE TSTMS COULD BE POSSIBLE BUT OVERALL COVERAGE WILL BE LESS THAN 10% EXCEPT FOR 20% ALONG THE PLATEAU. IN THE EXTENDED FCST...UPPER HIGH TO RETREAT BACK TO THE SOUTH AS HEIGHTS FALL AND A CHANCE OF PRECIP RETURNS FOR SAT THROUGH SUN NT. A COLD FRONT WILL THEN PUSH ACROSS THE AREA BY MONDAY AS A NORTHWEST FLOW ALOFT SETS UP. LATEST GFSLR SOLN IS SLIGHTLY COOLER THAN THE PREVIOUS RUNS. WILL TREND TEMPS DOWN BUT ONLY A CAT OR 2. FOR MON-WED...LOWER HUMIDITIES AND NEAR NORMAL HIGH TEMPS IS THE WAY IT LOOKS RIGHT NOW...ALONG WITH PARTLY TO MOSTLY SUNNY SKIES. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 73 89 73 96 / 60 60 20 10 CLARKSVILLE 73 89 73 96 / 60 60 20 10 CROSSVILLE 68 81 68 89 / 70 70 30 20 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 21
Hazardous weather outlook, Aug 17, 5:30 AM CDT, 12 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT WED AUG 17 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-181030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT WED AUG 17 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... MODERATELY STRONG HEATING...WITH ASSIST FROM OUTFLOW BOUNDARIES... WILL SET THE STAGE FOR SCATTERED THUNDERSTORMS TODAY...MAINLY IN THE AFTERNOON AND EVENING. A FEW STORMS COULD PRODUCE GUSTY WINDS AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER ACTIVATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS NOT LIKELY. GIRODO
In the hours before
Local storm report, Aug 17, 5:48 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
548 PM CDT WED AUG 17 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG 7 SW NASHVILLE 36.10N 86.87W
08/17/2005 DAVIDSON TN EMERGENCY MNGR
DAVIDSON COUNTY OEM REPORTED 3 TREES DOWN OH HIGHWAY 100
AND POWER OUTAGES WERE REPORTED IN THE ANTIOCH AREA.
&&
ORCHANIANThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 4:38 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 52 min |
| Aug 17, 4:57 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 48 min |
| Aug 17, 4:57 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee, Wilson | 48 min |
| Aug 17, 5:19 PM CDT | Severe Thunderstorm Warning | OHX | Cannon | 41 min |
| Aug 17, 6:05 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 25 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.